MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-90411
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the centrimag system stopped running while connected to the patient.The staff replaced the console and motor, and the patient was not harmed.
 
Additional Manufacturer Narrative
A1-a4: patient information not provided.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
D4: product sn and udi corrected.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was additionally reported that the patient returned from the catheterization laboratory and the centrimag console and centrimag motor stopped functioning.There was zero flow on the centrimag screen, and upon palpitation of the motor there was no vibration.The centrimag had to be emergently swapped out to a backup centrimag to get the patient's extracorporeal membrane oxygenation (ecmo) circuit running.It was confirmed that exchanging the console and motor resolved the issue.It was noted that the equipment service report sent to the customer from abbott noted the issue as being with the motor and the cord being flexed causing the m4 error.The motor was deemed unable to be repaired and was replaced.
 
Additional Manufacturer Narrative
Section d4: corrected.Manufacturer's investigation conclusion: the reported event of the centrimag system stopping unexpectedly was confirmed via the centrimag motor¿s investigation (see manufacturer report number 2916596-2024-06297), and it was determined that the console was unrelated to the cause of the event.The returned centrimag console (serial number (b)(6) was functionally tested at the service depot and performed as intended throughout all testing.The console was returned to the customer site after passing all tests per procedure.The root cause of the reported event was isolated to an issue with the centrimag motor and was not correlated to an issue with the console.Review of the device history record for centrimag console, serial number l07166-0001, showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 10 entitled "emergency / troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." no further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 2ND GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20330512
Report Number3003306248-2024-06296
Device Sequence Number13162503
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public(01)07640135140672
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90411
Device Catalogue Number201-90411
Device Lot Number7569858
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer11/18/2024
12/11/2024
Initial Report FDA Received Date09/29/2024
Supplement Report FDA Received Date12/06/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown